Authors : Nirupama Tyagi, S S Bisht, Anil Saini, Amita Tyagi, Anand Agarwal, Lalit Gupta
DOI : 10.18231/j.ijca.2021.089
Volume : 8
Issue : 3
Year : 2021
Page No : 472-474
Overdosing of drugs sometimes produce fatal consequences. We report such a case of premedication dosing error in neonates with Glycopyrrolate leading to central anticholinergic syndrome (CAS) as in Dhatura poisoning. Accidental overdosing with glycopyrrolate resulted in symptoms like tachycardia, tachypnea, shock, hyperpyrexia, irritability and excessive crying. These symptoms resolved with symptomatic treatment. Errors can occur at any step of the path from drug prescription to administration. Medication errors are common and it should be immediately suspected in neonates with abnormal symptoms after injecting some drug, so that early diagnosis and treatment can be started timely. Identifying such medication errors is a challenge in neonatal care and should be a priority among caregivers in order to prevent future incidents and for patients’ safety.
Keywords: Dhatura like poisoning, Premedication error in neonates, Neonatal anesthesia, Glycopyrrolate.